Flash Flood, Northwest
- When
- May 29, 2:30 PM AST to 5:45 PM AST
- Where
- Northwest County, Hatillo
- Reported by
- EMERGENCY MANAGER
Road134 was reported flooded in Barrio Bayaney.
1 flash flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 29, 6:53 AM AST, 7 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 653 AM AST MON MAY 29 2006 .DISCUSSION... UPPER LEVEL TROF ACROSS SW ATLC EXTENDING SW INTO W CARIB...WITH ASSOCIATED VORT CENTER FORECAST TO DIG SW NEXT FEW DAYS AND WILL YIELD A WSW TO SWLY FLOW ALOFT ACROSS THE LOCAL AREA...AND PROMOTE UNSTABLE UPPER LEVEL CONDITIONS LOCALLY FOR THE NEXT SEVERAL DAYS. MEANWHILE...AT LOWER LEVELS...SOME VERY MODEST DRYING HAS OCCURRED DURING THE PAST 24 HOURS. BUT THE DEVELOPMENT OF A LLVL VORT ALONG AN OLD FRONTAL BOUNDARY ACROSS THE ATLC NNE OF THE AREA...WITH A WEAK TROF EXTENDING SSW TO NW PR IS HELPING TO MAINTAIN LLVL CONVERGENCE UPSTREAM...WHICH CONTINUES TO ADVECT INTO THE AREA. SELY FLOW EAST OF THIS TROF WILL PREVAIL TODAY...WITH WEAK ELY FLOW W OF THE TROF. AMPLE MORNING SUNSHINE...MILD LLVL WINDS...AND SUFFICIENT LLVL MOISTURE WILL COMBINE TO PRODUCE SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY... FOCUSED ACROSS THE INTERIOR AND NW OF PR. A MILD DECREASE IN LLVL MOISTURE IS THEN FORECAST THROUGHOUT THE NEXT FEW DAYS...WITH OCCASIONAL AREAS OF HIGHER MOISTURE CONTENT. ALTHOUGH SURFACE WINDS MAY RETURN TO AN E OR ESE DIRECTION LATER IN THE WEEK...MEDIUM RANGE FORECASTS CONTINUE TO SUGGEST A SE LLVL FLOW INTO THE UPCOMING WEEKEND...WHICH WILL CONTINUE TO FOCUS AND STEER DIURNAL CONVECTION ACROSS THE NW QUARTER OF PR. MARINE CONDITIONS WILL REMAIN RELATIVELY MILD FOR THE NEXT SEVERAL DAYS WITH LIGHT TO MODERATE WINDS AND SLIGHT SEAS. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 78 / 20 30 60 30 STT 85 79 85 79 / 50 40 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAY 29 2006 PRZ001>013-AMZ710>750-301000- 600 AM AST MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL INTERIOR AND WESTERN SECTIONS OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL ARE POSSIBLE IN SOME LOCALIZED SPOTS AND CAUSE URBAN AND SMALL STREAM FLOODING AND EVEN FLASH FLOODING CONDITIONS IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THIS WET PATTERN WILL PERSIST AT LEAST THROUGH MIDWEEK. THE WESTERN INTERIOR AND NORTHWEST PART OF THE ISLAND HAVE BEEN AFFECTED BY SHOWERS AND THUNDERSTORMS FOR THE PAST FEW DAYS. THE SOIL MAY BE SATURATED OR JUST TO DO SO...AND ANY ADDITIONAL RAIN WILL CAUSE URBAN AND FLASH FLOODING CONDITIONS AT LEAST THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-301000- 600 AM AST MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED PASSING SHOWERS AND ONE OR TWO ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE ISLANDS. HEAVIEST RAINFALL AMOUNTS SHOULD STAY OVER THE ISLANDS COASTAL WATERS. HOWEVER...FROM TIME TO TIME...THE ISLANDS WILL GET AFFECTED BY A MODERATE TO HEAVY SHOWER. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 149 PM AST MON MAY 29 2006 PRZ005-006-008-009-291900- NORTHWEST-NORTH CENTRAL-CENTRAL INTERIOR-WESTERN INTERIOR- 149 PM AST MON MAY 29 2006 AT 144 PM...DOPPLER WEATHER RADAR SHOWED A STRONG THUNDERSTORM OVER WESTERN ARECIBO...SOUTHERN HATILLO...EASTERN CAMUY AND NORTHERN UTUADO...MOVING SLOWLY NORTH AT 5 TO 10 MPH. THIS STORM WILL CONTINUE TO AFFECT THESE AREAS THROUGH AT LEAST 215 PM AND THEN MOVE TOWARDS THE COASTLINE THEREAFTER. A SECOND STRONG STORM WAS OVER CIALES...MANATI AND MOROVIS AND WILL CONTINUE TO AFFECT THESE AREAS THROUGH 215 PM. THESE THUNDERSTORMS WILL LIKELY CONTAIN DANGEROUS... FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...TORRENTIAL RAINFALL AND POSSIBLY SOME PEA SIZED HAIL. IN ADDITION...SOME LOCALIZED FLOODING WILL OCCUR WITH THESE STORMS. BCS
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 149 PM AST LUNES 29 DE MAYO DE 2006 PRZ005-006-008-009-291900- NOROESTE-NORTE CENTRAL-INTERIOR CENTRAL-OESTE INTERIOR- 149 PM AST LUNES 29 DE MAYO DE 2006 A LA 1:44 PM AST...EL RADAR DOPPLER MOSTRO UNA TRONADA FUERTE SOBRE EL OESTE DE ARECIBO...EL SUR DE HATILLO...EL ESTE DE CAMUY Y EL NORTE DE UTUADO...MOVIENDOSE LENTAMENTE HACIA EL NORTE DE 5 A 10 MPH. ESTA TRONADA CONTINUARA AFECTANDO A ESTAS AREAS HASTA POR LO MENOS LAS 2:15 PM Y LUEGO SE MOVERAN HACIA LA COSTA. UNA SEGUNDA TRONADA ESTABA SOBRE CIALES...MANATI...Y MOROVIS Y CONTINUARA AFECTANDO A ESTAS AREAS HASTA LAS 2:15 PM. ESTAS TRONADAS POSIBLEMENTE CONTIENEN PELIGROSOS RELAMPAGOS FRECUENTES DE NUBE A TIERRA...VIENTOS EN RAFAGAS EN EXCESO DE 40 MPH...LLUVIA TORRENCIAL...Y LA POSIBILIDAD DE GRANIZO PEQUENO. EN ADICION... OCURRIRAN ALGUNAS INUNDACIONES LOCALES CON ESTAS TRONADAS. BCS/SANTIAGO
1 flash flood. Local standard time, as filed.
Road134 was reported flooded in Barrio Bayaney.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511262.